A growing body of evidence suggests that sodium-glucose cotransporter 2 (SGLT2) inhibitors appear to be a powerful option to improve the cardiovascular (CV) prognosis in high CV-risk patients with type 2 diabetes. Despite a significant reduction in major adverse CV events with SGLT2 inhibitor treatment, however, an unexpected increased risk of amputation was observed in the CANVAS program and the subsequent pharmacovigilance analysis. Although the underlying mechanisms are currently unknown, because amputation has a large negative impact on patient clinical course, clinicians want to know the exact reason for the increased amputation in the canagliflozin treatment. We herein discuss a need to elucidate the actual reasons with more appropriate statistical consideration, taking into account individual clinical course potentially involved in the diabetes-related amputation. Decreases in the hardendpoints by canagliflozin might result in an alternate increase in the other diabetes-related complications, including amputation. In addition, if amputation occurred after stopping canagliflozin, the incidence might be caused by worsened glycemic control and a decrease in hematocrit, accompanied by a subsequent worsening of diabetic foot disease. More detailed approach considering individual clinical course potentially involved in the amputation, would help to further unravel the cause for suspected risk of amputation with canagliflozin.